MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

WILSON-COOK MEDICAL INC ACUSNARE POLYPECTOMY SNARE; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22629
Medical Device Problem Codes Nonstandard Device (1420); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.Prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During an unknown procedure, the physician used a cook acusnare polypectomy snare.It was reported [that] the lis [snare head loop] does not want to unfold [advance].The [drive] wire is not correctly attached to the handle.This is interpreted to mean that the handle cannula separated from the handle.Our attempts to collect additional information regarding patient outcome were unsuccessful.While the complainant did not specify if the patient experienced any adverse effects or required additional medical procedures due to this event, the information able to be collected does not reasonably suggest the patient was adversely impacted.
 
Additional Manufacturer Narrative
This follow-up report is being submitted due to confirmation received on 12/06/2022 that patient was not adversely impacted.
 
Event or Problem Description
During an unknown procedure, the physician used a cook acusnare polypectomy snare.It was reported [that] the lis [snare head loop] does not want to unfold [advance].The [drive] wire is not correctly attached to the handle.This is interpreted to mean that the handle cannula separated from the handle.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: our laboratory evaluation of the product said to be involved confirmed the report.The device was returned with the snare retracted beyond the distal tip of the catheter.When the handle was manipulated, the snare would not advance or retract.During a visual inspection, the handle cannula was retracted and the drive wire was exposed in the handle slot.A close visual examination of the proximal end of the handle cannula showed an indentation indicating that it had been crimped; however there was no evidence of indentation to show that the drive wire had been torqued.A function test was not possible, due to the condition of the device.The product was returned to the supplier for further evaluation and the following was provided, "the device was returned with the proximal end of the drive wire/pushrod assembly outside the handle stem.When the handle was manipulated, the snare tip would not advance or retract.Due to the snare tip not advancing when the handle was manipulated, further functional evaluations could not be performed.Our laboratory evaluation of the product said to be involved confirmed the report.When the handle was manipulated, the snare tip would not advance or retract.The root cause for the snare tip not advancing is the handle loop not being attached to the drive wire/push rod assembly.The drive wire/push rod assembly was examined under magnification.There are no visible markings or indentations to indicate that the handle loop was attached to the drive wire/push rod assembly nor tightened appropriately in the manufacturing process.The device history records were reviewed and there are no relevant defects noted in the manufacturing/qc checklist.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: the supplier provided the following, "the complaint was confirmed.The assignable cause has been determined to be human error.Operators will be advised of the complaint and retrained." prior to distribution, all acusnare polypectomy snares are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.

Brand Name
ACUSNARE POLYPECTOMY SNARE
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key15920758
Report Number1037905-2022-00655
Device Sequence Number6535449
Product Code KNS
UDI-Device Identifier00827002226296
UDI-Public(01)00827002226296(17)250708(10)W4615103
Combination Product (Y/N)N
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/08/2025
Device Model NumberG22629
Device Catalogue NumberAS-1-S
Device Lot NumberW4615103
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/08/2022
Supplement Date Received by Manufacturer12/06/2022
01/06/2023
Initial Report FDA Received Date12/05/2022
Supplement Report FDA Received Date12/16/2022
01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE - UNKNOWN MAKE AND MODEL
Patient SexUnknown